MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49974
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Discoloration of the universa soft ureteral stent set was observed prior to insertion in the patient.This device was not used on the patient.No additional procedures were required due to this issue.No adverse consequences or adverse effects were caused to the patient.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual examination of the returned stent was conducted.A review of complaint history, the device history record, quality control data and specifications was also performed.One open package labeled rpn ush-626-r with label lot number 7348821 was received.The distal coil is discolored and continues down 1cm beyond the ink band.Then 7cm of stent body has no discoloration.Beyond this point discoloration resumed and extended for another 12.5cm, then ceased.The remaining 5.5cm and proximal coil had no discoloration.Discoloration could not be wiped off during examination.The device history record was reviewed and noted there were no non-conformances.A review of complaint history shows this complaint to be the only reported complaint associated with the complaint lot number.The supplier of the raw material tubing that is used in this product completed an investigation.A review of the lot records for the raw material and process for the tubing manufacture revealed no anomalies.It was identified that one of the raw materials used in the tubing to give it its radiopaque characteristic reacts to light by turning a yellowish/brownish color similar to what is observed in the photographs of the complaint product.As the tubing is only turning colors in the areas that are not covered by the label, it is likely that the parts are being stored in a manner that exposes them to light.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.Based on the information from the supplier of the tubing used in the stent, light exposure during shipping or storage of the finished product could have contributed to this complaint.The stent pouch was likely removed from the outer protective carton box during storage and exposed to lighted conditions causing the stent material to discolor.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6913278
Report Number1820334-2017-03428
Device Sequence Number19128140
Product Code FAD
UDI-Device Identifier10827002499741
UDI-Public(01)10827002499741(17)191011(10)7348821
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49974
Device Catalogue NumberUSH-626-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1